Thunderstorm Wind, Kidder
- When
- June 26, 10:05 PM CST
- Where
- Kidder County, 1 mi SE of Tuttle
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.133, -99.967
High winds blew a barn down one (1) mile southeast of Tuttle. Two homes damaged due to trees falling on them.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
High winds blew a barn down one (1) mile southeast of Tuttle. Two homes damaged due to trees falling on them. Airplane hanger and quonset destroyed. Extensive damage to a rural electric cooperative, knocking down seven aluminum poles and two high-voltage transformers. Quarter size hail accompanied the storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 26, 1:40 PM CST, 8 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT SUN JUN 26 2005 ...WILL ADD FLASH FLOOD WATCH FOR PORTIONS OF SOUTHCENTRAL NORTH DAKOTA FOR TONIGHT... .SHORT TERM... TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT CONTINUES TO BE CONVECTIVE POTENTIAL. LOW PRESSURE OVER NORTHWEST TO NORTH CENTRAL SOUTH DAKOTA WITH WARM FRONT EXTENDED ESE FROM LOW. WEAK COLD FRONT ENTERING NORTHWEST NORTH DAKOTA. MODIFIED 18Z SOUNDING TO KMBG CURRENTS REMAINS JUST A TAD CAPPED BUT LIFTING OVER WARM FRONT SOUTH OF NORTH DAKOTA/SOUTH DAKOTA BORDER SHOULD BE SUFFICIENT TO INITIATE CONVECTION NORTH OF BOUNDARY. WILL LEAVE LIKELY POPS FOR TONIGHT. CONVECTION TRIGGERED FROM STRONG SHORT WAVE EXITING WYOMING MOVING INTO SOUTHWEST NORTH DAKOTA ATTM. MONDAY LOOKS TO BE A QUIETER DAY...BUT COULD STILL SEE SOME SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON MAINLY IN THE SOUTH...THEN IN THE WEST DURING THE EVENING. ANOTHER STRONG SHORT WAVE MOVES INTO THE PACIFIC NORTHWEST TUESDAY INITIATED ANOTHER THREAT OF THUNDERSTORMS. RIGHT NOW THE BEST CHANCE LOOKS TO BE TUESDAY EVENING AND OVERNIGHT. .LONG TERM... GFSLR CONTINUE TO ADVERTISE BUILDING UPPER RIDGE BY WEEKS END BRINGING A RETURN DRY AND WARM PATTERN TO THE REGION. HAVE MADE LITTLE CHANGES FROM PREVIOUS FORECAST REFLECTING THIS. BY THE WEEKEND A MORE ACTIVE PATTERN RETURNS AS UPPER SHORTWAVE TROUGH APPROACHES FROM THE WEST AND ASSOICATE SURFACE TROUGH TRACKS ACROSS THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM SOUTH CENTRAL. FLASH FLOOD WATCH UNTIL 300 AM CDT MONDAY SOUTHCENTRAL. && HW/RGT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT MON JUN 26 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271017- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 445 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZERDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TORNADO 25 W FORT YATES 46.09N 101.15W
06/26/2005 SIOUX ND TRAINED SPOTTER
&&
CS/HWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN 10 S NEW TOWN 47.84N 102.49W
06/26/2005 5.00 INCH MOUNTRAIL ND PUBLIC
5.00 INCHES OF RAIN AT VAN HOOK
0615 PM HAIL 7 S BOWMAN 46.08N 103.40W
06/26/2005 2.50 INCH BOWMAN ND TRAINED SPOTTER
GOLFBALL TO TENNIS BALL SIZE HAIL
0610 PM FLASH FLOOD NEW TOWN 47.98N 102.49W
06/26/2005 MOUNTRAIL ND PUBLIC
&&
CS/HWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 10 E LANSFORD 48.63N 101.16W
06/26/2005 60 MPH BOTTINEAU ND TRAINED SPOTTER
ESTIMATED 60 MPH THUNDERSTORM WIND GUST
&&
CS/HWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 845 PM CDT SUN JUN 26 2005 NDZ001>004-009>012-017>019-021-032-033-040-041-043-044-270200- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER-MCKENZIE-MCHENRY-MCLEAN--MERCER-MORTON- MOUNTRAIL-RENVILLE-OLIVER-STARK-WILLIAMS-SLOPE- INCLUDING THE CITIES OF...DICKINSON...BOTTINEAU...WASHBURN... MOTT...WILLISTON 845 PM CDT SUN JUN 26 2005 ...SEVERE THUNDERSTORM WATCH 531 HAS BEEN CANCELLED WITH PORTIONS OF THE WATCH REPLACED WITH SEVERE THUNDERSTORM WATCH 533.. ...TORNADO WATCH 529 HAS BEEN CANCELLED AND REPLACED WITH SEVERE THUNDERSTORM WATCH 533... THE SEVERE THUNDERSTORM WATCH 531 WHICH WAS IN EFFECT FOR MUCH OF WESTERN AND NORTH CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. THE EASTERN PORTIONS OF THE WATCH HAVE BEEN REPLACED WITH A NEW SEVERE THUNDERSTORM WATCH NUMBER 533. THE TORNADO WATCH 529 WHICH WAS IN EFFECT FOR MUCH OF SOUTH CENTRAL NORTH DAKOTA HAS BEEN REPLACED WITH SEVERE THUNDERSTORM WATCH 533. THUNDERSTORMS ARE STILL POSSIBLE OVER EXTREME WESTERN NORTH DAKOTA BUT ARE NOT EXPECTED TO REACH SEVERE LEVELS. SEVERE THUNDERSTORMS ARE STILL POSSIBLE OVER MUCH OF CENTRAL NORTH DAKOTA INCLUDING THE CITIES OF BISMARCK...JAMESTOWN...RUGBY AND ROLETTE. HW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1024 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL HUFF 46.62N 100.65W
06/26/2005 0.75 INCH MORTON ND PUBLIC
0728 PM HAIL REGENT 46.42N 102.56W
06/26/2005 1.75 INCH HETTINGER ND LAW ENFORCEMENT
1 INCH OF RAIN IN 15 MINUTES.
0730 PM HAIL GLENBURN 48.51N 101.22W
06/26/2005 1.00 INCH RENVILLE ND PUBLIC
DIME TO QUARTER SIZE HAIL.
0735 PM HAIL NEWBURG 48.71N 100.91W
06/26/2005 1.00 INCH BOTTINEAU ND PUBLIC
0735 PM HAIL REEDER 46.11N 102.94W
06/26/2005 1.00 INCH ADAMS ND PUBLIC
NICKEL TO QUARTER SIZE HAIL. 40 TO 50 MPH WINDS.
0745 PM HAIL REGENT 46.42N 102.56W
06/26/2005 1.50 INCH HETTINGER ND LAW ENFORCEMENT
0800 PM FLASH FLOOD MINOT 48.23N 101.30W
06/26/2005 WARD ND TRAINED SPOTTER
UNDERPASSES FLOODED. WATER OVER SOME COUNTY ROADS.
0806 PM TORNADO MOTT 46.37N 102.32W
06/26/2005 HETTINGER ND TRAINED SPOTTER
0815 PM TSTM WND DMG OAKES 46.14N 98.09W
06/26/2005 DICKEY ND EMERGENCY MNGR
ROOF DAMAGE ON HOME FROM WINDS.
0835 PM HAIL ELGIN 46.40N 101.85W
06/26/2005 1.75 INCH GRANT ND TRAINED SPOTTER
NICKEL TO GOLFBALL HAIL.
0905 PM FLASH FLOOD LANSFORD 48.63N 101.38W
06/26/2005 BOTTINEAU ND TRAINED SPOTTER
STREET FLOODING.
0910 PM HAIL BISMARCK 46.81N 100.77W
06/26/2005 0.75 INCH BURLEIGH ND LAW ENFORCEMENT
PENNY SIZE HAIL IN NORTH BISMARCK.
0911 PM HAIL BISMARCK 46.81N 100.77W
06/26/2005 0.75 INCH BURLEIGH ND TRAINED SPOTTER
PENNY SIZE HAIL IN SOUTH BISMARCK
0930 PM HAIL 9 E GLENBURN 48.51N 101.02W
06/26/2005 0.75 INCH MCHENRY ND PUBLIC
0949 PM TSTM WND GST ST. ANTHONY 46.62N 100.92W
06/26/2005 76 MPH MORTON ND CO-OP OBSERVER
THUNDERSTORM WIND SUSTAINED 52 MPH GUSTS TO 76 MPH.
&&
NJHThe Bismarck radar (KBIS), 72 km away, was scanning. The volume nearest the first event began at 04:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452695.